BOBB G. CUCHER, M.D.; A. L. GOLDMAN, M.D.
D-penicillamine is an effective treatment for active rheumatoid arthritis (1). As more experience is gained with this drug, the more apparent becomes its spectrum of toxicity. A lupus-like syndrome (2) and polymyositis (3) have been reported as complications of D-penicillamine therapy. This report describes a patient who, 1 month after beginning therapy for rheumatoid arthritis, manifested signs and symptoms of polymyositis associated with myocarditis, proteinuria, and hypocomplementemia.
A 58-year-old woman was admitted to Columbia Hospital in Milwaukee, Wisconsin, 12 May 1975, for weakness. She had been in good health until 2½ years before admission when she was diagnosed as having
Learn more about subscription options.
Register Now for a free account.
CUCHER BG, GOLDMAN AL. D-Penicillamine-Induced Polymyositis in Rheumatoid Arthritis. Ann Intern Med. 1976;85:615-616. doi: 10.7326/0003-4819-85-5-615
Download citation file:
Published: Ann Intern Med. 1976;85(5):615-616.
Neurology, Rheumatoid Arthritis, Rheumatology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only